MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline encountered resistance in the marksman catheter resulting in unintended movement during deployment.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ophthalmic artery with a max diameter of 25 mm and a 10 mm neck diameter.The landing zone: distal: 3.5 mm and proximal 3.8 mm.  it was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered.The pru level was standard.The angiographic result post procedure was normal.It was reported that the operator first placed the catheter fa-55160-1030 (224314029) to the distal end of the parent artery.The de ployment position and feel were normal.The operator first selected a ped-375-25 blood flow diversion dense mesh stent.After passing through the starting end of fa-55160-1030 (224314029), during the delivery of ped-375-25, the pushing resistance increased, causing the delivery catheter fa-55160 -1030 (224314029) fell into the aneurysm cavity along with a section of the stent during delivery, and repeatedly tried to push the catheter to the distal end of the parent artery, but failed.It was reported the pipeline became stuck (locked up) in the catheter or resistance was encountered in the middle of the catheter.The catheter was flushed continuously with heparinized saline.The pipeline did not become stuck.The catheter and pushwire were not damaged.The pipeline was not used for an indication that is off-label.The pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.2024-02-20 e1 (for, hcp, rep): additional information was received stating that the cause of the resistance was that the aneurysm path was tortuous, causing excessive resistance.Multiple pipelines were not used and had been removed.The pipeline was removed.The pipeline was not implanted at the intended location.The pipeline slipped from the distal end of the aneurysm.The tip of the catheter moved and slipped from the distal end of the aneurysm.2024-apr-07 (b)(4), email (for, rep, sdy): no new event information received.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20621050
Report Number9617601-2024-00279
Device Sequence Number18361331
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number224314029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2024
Initial Report FDA Received Date11/06/2024
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight50 KG